Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ALT / ALK / AST
Sep 26, 2002

In Feb I tested w/ high Cholesterol 294 Triglyceride 188,LDL 191.3 HDL 64.9 My Dr put me on 80 MG of Zocor - my cholesterol dropped to 150, HDL 53.6, Triglyc 122, LDL 72.4 but ALT went from 14 to 204, AST 21 to 131 is this safe? Dr. does not want to chg the dosage, I'm scared.

Response from Dr. Rodriguez-Torres

Granted that you do not have other causes for this ALT elevation ,as chronic HBV,or acute viral hepatitis,this strongly suggest toxicity to the liver from Zocor.This drug has been implicated in mitochondrial toxicity,and is not usually used in HIV positive patients. You should stop this therapy and follow the tests,if the ALT goes back to normal,thats' your diagnosis. You should also discuss with your doctor if you really need drug therapy for the lipidemia at this moment,as well as less toxic alternatives,as exercise,diet,low dose statins,etc.



Previous
Am I Better?
Next
Journal Reference

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement